MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 SYS SA2.0 25 WITH PAD. BURRHOLE RESERVOIR; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 SYS SA2.0 25 WITH PAD. BURRHOLE RESERVOIR; HYDROCEPHALUS MANAGEMENT
Model Number FX571T
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 07/23/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation results: manufacturing and quality control data: the progav® 2.0 shunt system was manufactured by a qualified employee in july 2021.Deviations during assembly did not occur.The system was sterilized by miethke and released for shipment after final inspection.The progav® 2.0 shunt system includes a progav® 2.0 adjustable pressure valve with a normal pressure range of 0 to 20 cmh2o and a shuntassistant® 2.0 fixed pressure valve with a fixed pressure range of 25 cmh2o.The shunt system was inspected as article fx571t.All parameters have been inspected and approved during the manufacturing process.All parameters have been assessed as meeting specifications.Visual inspection: no significant deformations or damage of the valves were detected during the visual inspection.Permeability test: a permeability test has shown that both valves are permeable.Adjustment test: the progav® 2.0 was tested and is adjustable to all specified pressures.Klick force and brake function test: the click force of the progav® 2.0 was within the permissible specification and the function of the brake could be tested without any problems.Finally, we have dismantled the valves.Inside both valves we have found significant build-up of substances (likely protein).Based on our investigation, we are unable to substantiate the clinical claim of occlusion.At the time of our investigation, the valves were shown to be permeable.However, it is possible that the deposits observed inside the valve could have caused the malfunction in the past.As described in scientific literature, the problem encountered is one of the known, inevitable risks of hc-therapy by shunt implants.We can exclude a defect at the time of release.The shunt system met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.No further regulatory actions are required from our point of view.
 
Event or Problem Description
It was reported that a progav shuntsystem was implanted during a procedure performed on (b)(6) 2020.According to the complainant, the shunt system was believed to have a blockage.The patient underwent a revision procedure on (b)(6) 2021.The complainant device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Age: (b)(6).Height: 90 cm.Weight: (b)(6).

Brand Name
PROGAV 2.0 SYS SA2.0 25 WITH PAD. BURRHOLE RESERVOIR
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key12355610
Report Number3004721439-2021-00233
Device Sequence Number4418021
Product Code JXG
UDI-Device Identifier04041906503987
UDI-Public4041906503987
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K190174
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/05/2024
Device Model NumberFX571T
Device Catalogue NumberFX571T
Device Lot Number20043721
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/30/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/30/2021
Initial Report FDA Received Date08/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age3 YR
Patient Weight7